Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Suffered a duodenal ulcer, h pylori infection. Taking sucralfate. Any better medication?

Hello I am a 58 yr old black female and I was dx d with a petic duodenal ulcer in 1986, was tested and found I do not have the H-pylori bacteria so no help there and now after yrs of treatment, am now taking sucralfate i pill 2xdaily and I want to know if there is a better medication I could be taking which is faster acting when I experience a flair up like I am experiencing right now?
Asked On : Wed, 6 Mar 2013
Answers:  1 Views:  89
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- and am glad to address to your query here.
Are you on sucralfate since 1986??
Have you been evaluated for recovery of late?
Such a long intake of sucralfate is unwarranted. I would advise a reevaluation for the healing status of the ulcer.
You amy not need anything if there is none.
If it is still active, you may need acid suppression with h2 blockers or PPI (proton pump inhibitor).
Sucrafil just coats the mucosal lining.

Please be guide by the gastroenterologist’s opinion.

I hope you are fully satisfied with the guidance I gave.
Hope I have answered all your questions. I would be glad to answer any further queries. Please ask for any clarifications before closing and rating this answer.

Thank you and Good luck!

Answered: Wed, 6 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor